View Full Version : Finally Medicated! (Requesting Thoughts On Meds And Treatment of Comorbidity)


IllegallySane
09-04-17, 08:51 PM
Hey, fellow space cadets.

So, the last week finally brought the breakthrough I needed for a long time: honest and efficient treatment of my lifelong case of ADHD. Oh yes. Time to pop some pills and celebrate (just kidding).

As long as you can stay put and pay attention to this long-winding spiel of mine, I want to see what you have to say about my medication (if you have taken it or are sufficiently familiar with it); more specifically, I want to know what to expect from using this in the long-term, how I should address some comorbid "issues," and, using this information, what to discuss with my doctor.

After wasting well over a year on quacks, placebos, and an overall scuzzy living situation, I moved and finally met with a caring and impartial psychiatrist who decided to start me off on a daily dose of 30 mg Vyvanse upon diagnosing me with the "combined type" flavor of ADHD, citing the especial length of the duration of the medication's effects and the comparably low likelihood of its causing "irritability" as the main reasons for this choice.

At the time of this writing, it is my fifth day taking it, and, so far, I have to say that it has mostly proved itself to be beneficial. The main benefit, which, in my case, frankly outshines the improvement in focus, is the elimination of racing thoughts and an emotional oversensitivity to such thoughts that causes much of the anxiety I have experienced throughout my life, as I have formerly been diagnosed with GAD and prescribed clonazepam, which seemed to get the job done (though without addressing the symptoms of ADHD, of course). Overall, I am more optimistic, less fearful, collected, and mentally "stable." I am far less restless—less prone to getting up, meandering around, and compulsively picking at sores on my tongue like a crackhead, much to my girlfriend's annoyance (God bless her inhumanly patient heart).

In short, I am finally getting a taste of sanity, which I have sadly become all-too unfamiliar with over the last few wayward years.

However, I hardly feel any more motivated, although this may be more of a behavioral matter than anything, thus making me seem like a self-entitled (and lazy) jerk for complaining about this. Additionally, I do feel like my focus could use further improvement; should I suggest to the doctor that an increase in dosage may help? I feel like, overall, the drug may be too "weak" to entirely address all ADHD symptoms.

Now, I would like to address the (few) side effects, which are, really, solely somatic in nature: the occasional chest tightness, palpitations, and headaches—a purely physical manifestation of "anxiety" without the hallmark mental symptoms. I feel like these may be correlated with my blood pressure, which has, upon several sporadic readings, exhibited worrisome spikes (when I went to the psychiatrist, the systolic pressure was at 160, and the last few times I measured it at the local pharmacy throughout the week, it was at least in the 140s and accompanied by an alarmingly high heart rate that exceeded 100). However, presumably because I'm young and not overweight (although I might be making a return to my fat teenage days soon), a doctor I recently saw told me there's nothing to worry about ("Yeah, high blood pressure takes years to actually cause significant problems"—so, I gotta wait until I suffer from a heart attack to get help for it? Jesus, dude; way to cheer me up).

So, how should I (and the doctor) address this problem? Should I consider taking a beta blocker (or ACE inhibitor)? Would this be safe in conjunction with taking the Vyvanse? I considered the possibility of taking a benzodiazepine, but I don't know if this is necessarily due to "anxiety" itself.


Anyways, that's my story for now: a success story in the making, people. Things are looking up (and, in fact, are up. Let it be known).

IllegallySane
09-04-17, 09:40 PM
I would also like to add that I have experienced a few bouts of sleepiness on this medication so far. Plus, my appetite seems to have actually increased instead of undergoing the usual decrease that stimulants cause. Perhaps these effects may call for a different dose (or medication altogether).

sarahsweets
09-05-17, 04:27 AM
30 mg of vyvanse is the lowest dose, you can go up to 70 mg so it may be too low. If you are having heart of bp issues though maybe its the wrong med for you. Its important to adjust your expectations too. Pills dont teach skills and the motivation generally comes from within. I take adderall and if I dont get my butt moving I can easily focus on the wrong thing.